Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS Albany, NY

July 22, 20134 counties in New York

NWS Albany, NY issued this flash flood warning at Jul 22, 2013, 10:26 PM EDT for 4 counties in New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 10:26 PM EDT (02:26 UTC)
Expired
Jul 23, 2013, 4:30 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

What was reported inside it

TimeReportWhereRemark
Jul 23, 12:20 AM EDTFLASH FLOODCatskill, NYROUTE 9W IN FRONT OF THE PRICE CHOPPER PLAZA FLOODED.
Jul 23, 12:45 AM EDTFLASH FLOODCatskill, NY314 WEST BRIDGE ST ONE FOOT OF WATER IN ROADWAY ALSO NEW YORK STATE THRUWAY SOUTHBOUND AT MILE MARKER 111 BOTH LANES FLOODED.
Jul 23, 1:04 AM EDTFLASH FLOODCoxsackie, NYMANSION ST. CLOSED WITH TWO FEET OF WATER IN THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WGUS51 KALY 230226
FFWALY
NYC021-027-039-111-230830-
/O.NEW.KALY.FF.W.0040.130723T0226Z-130723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1026 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HUDSON...
  NORTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF RHINEBECK...
  EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...

* UNTIL 430 AM EDT TUESDAY

* AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA.

* UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF  
  THE WARNED AREA. WITH ADDITIONAL SLOW MOVING THUNDERSTORMS OVER    
  THE NEXT FEW HOURS...UP TO AN ADDITIONAL TWO INCHES OF RAIN WILL   
  BE POSSIBLE...LEADING TO FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLERMONT...
  NORTH-SOUTH LAKE CAMPGROUND...LANESVILLE...HIGH FALLS...VALATIE...
  PHILMONT...LIVINGSTON...KINDERHOOK...COXSACKIE...CLAVERACK AND
  ATHENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4174 7458 4175 7458 4186 7447 4189 7448
      4191 7453 4228 7421 4242 7406 4243 7362
      4175 7372 4171 7452

$$

FRUGIS
2 follow-up statements
901 
WGUS71 KALY 230426
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1226 AM EDT TUE JUL 23 2013

NYC021-027-039-111-230830-
/O.CON.KALY.FF.W.0040.000000T0000Z-130723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
1226 AM EDT TUE JUL 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
WESTERN COLUMBIA...NORTHWESTERN DUTCHESS...EASTERN ULSTER AND EASTERN
GREENE COUNTIES...

AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. DOPPLER RADAR INDICATES THREE TO SEVEN INCHES OF RAIN 
HAVE FALLEN ACROSS PORTIONS OF SOUTHEASTERN GREENE COUNTY WITH FLASH 
FLOODING CURRENTLY OCCURRING IN THE CATSKILL AREA.

AN ADDITIONAL INCH OF RAIN IS POSSIBLE BEFORE THE HEAVIER RAINFALL 
TAPERS OFF AND LIFTS NORTH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH-SOUTH
LAKE CAMPGROUND...MOUNT TREMPER...LANESVILLE...KENNETH L WILSON
CAMPGROUND...HIGH FALLS...WOODSTOCK...WEST HURLEY...VALATIE...
SAUGERTIES...RED HOOK...LIVINGSTON...LAKE KATRINE...KINDERHOOK...
HUNTER...HUDSON...COXSACKIE...CLERMONT...CLAVERACK...CATSKILL AND
ATHENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4175 7388 4173 7430 4181 7435 4188 7438
      4197 7437 4228 7421 4242 7406 4243 7362

$$

FRUGIS
132 
WGUS71 KALY 230830
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT TUE JUL 23 2013

NYC021-027-039-111-230840-
/O.EXP.KALY.FF.W.0040.000000T0000Z-130723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
430 AM EDT TUE JUL 23 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN COLUMBIA...
NORTHWESTERN DUTCHESS...EASTERN ULSTER AND EASTERN GREENE COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4175 7388 4173 7430 4181 7435 4188 7438
      4197 7437 4228 7421 4242 7406 4243 7362

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 7:32 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 22, 7:32 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT MON JUL 22 2013

.SYNOPSIS...
A FRONTAL BOUNDARY STALLED ACROSS THE MID ATLANTIC
REGION WILL MOVE NORTHWARD AS A WARM FRONT TONIGHT INTO TUESDAY...AS
A WAVE OF LOW PRESSURE MOVES EASTWARD ALONG IT. SOME SHOWERS AND
THUNDERSTORMS MAY PRODUCE BURSTS OF HEAVY RAINFALL LATE TONIGHT. THE
WARM FRONT WILL MOVE NORTH OF THE AREA TUESDAY MORNING AND A COLD
FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT...BRINGING AN END
TO THE STORMS AND USHERING A LESS HUMID AIR MASS BACK IN FOR
WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 732 PM EDT...THE STALLED BOUNDARY ACROSS THE MID ATLANTIC
REGION WILL RETURN NORTH AS A WARM FRONT. A WAVE OF LOW PRESSURE
OVER THE OHIO VALLEY AND SHORT WAVE WILL MOVE EASTWARD ALONG THIS
BOUNDARY PROVIDING ADDITIONAL LIFT/FORCING. ALSO...ENERGY MOVING
INTO THE LONGWAVE TROUGH WILL RESULT IN HEIGHT FALLS ACROSS THE
REGION PROVIDING LARGE SCALE ASCENT. PRECIPITABLE WATER (PWAT)
VALUES ARE EXPECTED TO CLIMB TO 1.5 INCHES ACROSS THE WESTERN
ADIRONDACKS TO AROUND 2 INCHES FROM THE CAPITAL DISTRICT AND TO
THE SOUTH AND EAST. THE GFS INDICATES A 25 TO 35 KNOTS 850 MB WILL
MOVE INTO AND ACROSS THE REGION OVERNIGHT INTO EARLY
TUESDAY...HOWEVER THE NAM AND ECMWF DO NOT SHOW THIS. THIS HELP
EXPLAINS THE HIGHER QPF AMOUNTS FROM THE GFS. ALSO IT APPEARS THE
GFS IS HAVING CONVECTION FEEDBACK ISSUES ACROSS THE OHIO VALLEY
WHICH THE WEATHER PREDICTION CENTER HAS HIGHLIGHTED IN THEIR MODEL
DIAGNOSTIC DISCUSSION.

SOME RAIN SHOWERS/THUNDERSTORMS MOVED ACROSS THE WESTERN MOHAWK
VALLEY ALREADY EARLY THIS EVENING WITH POCKETS OF HEAVIER
RAINFALL. A FLOOD ADVISORY HAS BEEN ISSUED FOR THE SW CORNER OF
HERKIMER COUNTY. ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS ARE
OVER CENTRAL NY AND THE WESTERN CATSKILLS. THESE SHOWERS/STORMS
WILL SLOWLY AND GRADUALLY LIFT NE ACROSS OUR AREA BY LATER THIS
EVENING AND INTO THE OVERNIGHT HOURS. IF ANY OF THE HEAVIER POCKETS
OF RAIN MOVE OVER THE SAME LOCATIONS...MORE FLS STATEMENTS COULD
BE NEEDED ACROSS OTHER PARTS OF THE CWA. AT THIS POINT...FLASH
FLOODING IS NOT ANTICIPATED...AND NO FFA APPEARS NEEDED AT THIS
TIME. THE BEST CHC FOR SEEING HEAVIER BURSTS OF RAINFALL ACROSS
THE MAJORITY OF THE AREA LOOKS TO BE AFTER MIDNIGHT.

PLEASE REFER TO HYDROLOGY SECTION FOR EXPECTED RAINFALL AMOUNTS.

IT WILL BE HUMID AND WARM TONIGHT WITH THE CLOUDS/PRECIP MOVING
THROUGH. MIN TEMPS WILL GENERALLY BE IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE WARM FRONT AND WAVE OF LOW PRESSURE WILL LIFT NORTH OF THE AREA
TUESDAY DURING THE MORNING...PLACING THE REGION IN THE WARM SECTOR
OF THE APPROACHING LOW PRESSURE SYSTEM. THE ASSOCIATED COLD FRONT
WITH MOVE ACROSS THE REGION TUESDAY NIGHT BRINGING AN END TO THE
STORMS AND USHERING IN A LESS HUMID DRIER AIRMASS FOR WEDNESDAY AND
THURSDAY.

HAVE CONTINUED WITH LIKELY POPS FOR SHOWERS WITH ISOLATED THUNDERSTORMS
WITH HEAVY RAINFALL THROUGH MUCH OF THE DAY TUESDAY ACROSS MOST
OF THE FORECAST AREA AHEAD OF THE COLD FRONT WITH POPS DROPPING
OFF AT NIGHT. RAINFALL AMOUNTS OF A QUARTER OF AN INCH ACROSS THE
SOUTHERN ADIRONDACKS UP TO HALF TO THREE-QUARTERS OF AN INCH
ACROSS THE REST OF THE LOCAL AREA ARE EXPECTED TUESDAY DURING THE DAY.

HIGH TEMPERATURES TUESDAY WILL BE A BIT BELOW NORMAL DUE TO CLOUD
COVER AND STORMS. WHILE TEMPERATURES WEDNESDAY AND THURSDAY RUN A
BIT BELOW NORMAL DUE TO THE COOLER LESS HUMID AIRMASS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT THROUGH SATURDAY...DRY WEATHER IS EXPECTED TO START
THE LONG TERM PERIOD AS A BROAD SURFACE HIGH PRESSURE WILL INFLUENCE
OUR TRANQUIL WEATHER CONDITIONS AS WE GO INTO THE FIRST HALF OF THE
WEEKEND. GENTLE SLOPES OF THE 500 HPA HEIGHT PATTERNS IN THE LATEST
12Z MODELS WITH OUR REGION JUST UPSTREAM OF A POSITIVE TILTED UPPER
LEVEL TROUGH PATTERN INDICATES LARGE AREA OF SURFACE DIVERGENCE
MAKING FAIR WEATHER CONDITIONS TO END THE SECOND HALF OF THE WEEK.
HIGH TEMPERATURES WILL BE AROUND AVERAGE WITH HIGHS THUR-SAT RANGING
FROM THE MID TO UPPER 70S IN HIGH TERRAIN TO LOWER 80S ACROSS VALLEY
LOCATIONS.

SATURDAY NIGHT THROUGH MONDAY...12Z MODELS SHOW A DEVELOPING LOW
PRESSURE SYSTEM OVER HUDSON BAY WITH AN EXTENDING COLD FRONT
ASSOCIATED WITH IT. ALTHOUGH TIMING AT THIS POINT WITH THE MODEL ARE
STILL NOT COMPLETELY IN SYNC...SUNDAY LOOKS TO HAVE THE MOST
PRECIPITATION OCCURRING OVER THE REGION. WITH A WEAK FRONTOGENESIS
ALONG THE AXIS...SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM MAY
OCCUR AS THIS FRONT PASSES. THIS FRONT WILL LIKELY EXIT THE REGION
BY MONDAY MORNING. TEMPERATURES WILL HOLD STEADY BEFORE AND AFTER
THE FRONT PASSES WITH HIGHS RANGING FROM THE UPPER 70S TO LOWER 80S
ACROSS THE REGION. DEWPOINT TEMPS WILL DROP SLIGHTLY BEHIND THE
FRONT AS SLIGHTLY DRIER AIR IS EXPECTED AS WE GO INTO EARLY NEXT
WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS AT ALL TAF SITES WILL GIVE WAY TO MVFR CONDITIONS
IN RAIN SHOWERS AND LOWERING CIGS BY LATER THIS EVENING...AS A
STALLED FRONTAL BOUNDARY TO THE SOUTH LIFTS NORTHWARD. THE BEST
CHC FOR SEEING SHOWERS WILL BE AFTER MIDNIGHT. THERE MAY BE A FEW
HEAVIER BURSTS AROUND...BUT TIMING/DURATION OF THIS IS STILL UNKNOWN.
THERE COULD BE A BRIEF PERIOD OF IFR WITHIN THESE HEAVIER
BUSTS...BUT WILL NOT ADDRESS IN THE TAFS AT THIS TIME DUE TO
AFOREMENTIONED UNCERTAINTY.

THERE IS A LOW PROBABILITY OF THUNDER WITH A FEW OF THE RAIN
SHOWERS. FOR NOW...COVERAGE APPEARS ISOLD ENOUGH TO NOT INCLUDE
IN THE TAFS...BUT WILL CONTINUE TO MONITOR.

DURING THE DAY ON TUESDAY...CHC FOR RAIN WILL DECREASE AS THE
FRONT CONTINUES TO LIFT THROUGH AS A WARM FRONT...AS THE BEST
FOCUS FOR RAIN SHIFTS AWAY FROM THE AREA. SOME MVFR CIGS MAY
CONTINUE INTO THE AFTN AT KPSF...OTHERWISE VFR CONDITIONS SHOULD
RETURN FOR THE VALLEY TAF SITES.

THROUGH THE TAF PERIOD...SFC WINDS WILL BE LIGHT...GENERALLY 5 KTS
OR LESS.

OUTLOOK...
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY-FRIDAY: LOW OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
SATURDAY: MODERATE OPERATIONAL IMPACT. SCATTERED RAIN
SHOWERS...THUNDERSTORMS.

&&

.FIRE WEATHER...
A FRONTAL BOUNDARY STALLED ACROSS THE MID ATLANTIC REGION WILL MOVE
NORTHWARD AS A WARM FRONT TONIGHT INTO TUESDAY...AS A WAVE OF LOW
PRESSURE MOVES EASTWARD ALONG IT. CHANCES FOR STORMS WILL INCREASE
TONIGHT SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL. THE WARM FRONT
WILL MOVE NORTH OF THE AREA TUESDAY MORNING AND A COLD FRONT WILL
SWEEP ACROSS THE REGION TUESDAY NIGHT BRINGING AN END TO THE STORMS
AND USHERING A LESS HUMID AIRMASS BACK IN FOR WEDNESDAY AND THURSDAY.

&&

.HYDROLOGY...
OVERALL THE MODELS CONTINUE TO HAVE A TOUGH TIME WITH THE
TIMING...PLACEMENT AND AMOUNT OF RAINFALL EXPECTED TONIGHT INTO
TUESDAY. HAVE USED GUIDANCE FROM THE WEATHER PREDICTION CENTER AND
NORTHEAST RIVER FORECAST CENTER. AT THIS TIME...THE HIGHER AMOUNTS
OF 1.5 TO 1.75 INCHES ARE ANTICIPATED THROUGH TUESDAY FROM THE
CATSKILLS NORTHEASTWARD ACROSS THE GREATER CAPITAL DISTRICT INTO TO
THE BERKSHIRES AND SOUTHERN VERMONT. TO THE NORTH AND WEST AMOUNTS
DROP OFF FROM TO AROUND A THIRD TO A HALF OF AN INCH ACROSS THE
SOUTHERN ADIRONDACKS. THE BULK OF THE RAINFALL IS EXPECTED BETWEEN
06Z-12Z/TUESDAY.

LOOKING AT FLASH FLOOD GUIDANCE (FFG)...THERE ARE HIGHER VALUES FOR
AREAS FROM THE CAPITAL DISTRICT AND TO THE SOUTH AND EAST OF THE 2.5
TO 3.5 INCHES FOR 3-HOUR GUIDANCE AND 2 TO 3 INCHES FOR 1-HOUR
GUIDANCE.  THE LOWEST FFG VALUES ARE ACROSS THE MOHAWK VALLEY WITH
GENERALLY 2 TO 3 INCHES FOR 3-HOUR GUIDANCE AND 1.5 TO 2 INCHES FOR
1-HOUR GUIDANCE.

WITH HIGH PWATS HEAVY RAINFALL IS EXPECTED WITH SOME STORMS LEADING
TO PONDING OF WATER ON ROADWAYS AND POSSIBLY MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS. ISOLATED/LOCALIZED FLASH FLOODING
CAN NOT BE RULE OUT IF STORMS TRAIN OVER AN AREA...HOWEVER THE
THREAT IS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH AT THIS TIME
BUT NEEDS TO BE MONITORED. WILL KEEP MENTION IN OUR HAZARDOUS WEATHER
OUTLOOK. ALSO REFER TO THE EXCESSIVE RAINFALL DISCUSSION ISSUED BY
THE WEATHER PREDICTION CENTER FOR THEIR INSIGHT.

STORMS WILL CONTINUE THROUGH MUCH OF THE DAY TUESDAY. THE WARM FRONT
AND WAVE OF LOW PRESSURE WILL LIFT NORTH OF THE AREA DURING THE
MORNING...PLACING THE REGION IN THE WARM SECTOR OF THE APPROACHING
LOW PRESSURE SYSTEM. THE ASSOCIATED COLD FRONT WITH MOVE ACROSS THE
REGION TUESDAY NIGHT BRINGING AN END TO THE STORMS AND USHERING IN A
LESS HUMID DRIER AIRMASS FOR WEDNESDAY AND THURSDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST.  A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY EQUIPMENT AND A TEAM
OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE FOR THE
INCONVENIENCE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/FRUGIS
NEAR TERM...IAA/FRUGIS
SHORT TERM...IAA
LONG TERM...LFM
AVIATION...FRUGIS
FIRE WEATHER...IAA
HYDROLOGY...IAA
EQUIPMENT...WFO ALY
Hazardous weather outlook, Jul 22, 4:50 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT MON JUL 22 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
450 PM EDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NUMEROUS SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO PONDING OF
WATER ON ROADWAYS AND POSSIBLY MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. LOCALIZED FLASH FLOODING CAN NOT BE RULE OUT
IF STORMS MOVE OVER AN AREA REPEATEDLY. AT THIS TIME...THE THREAT
IS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINFALL
TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 5:52 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
552 PM EDT MON JUL 22 2013

NYZ038-222245-
SOUTHERN HERKIMER NY-
552 PM EDT MON JUL 22 2013

...THUNDERSTORMS WITH HEAVY RAINFALL IN

  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING CLUSTER OF THUNDERSTORMS CAPABLE OF
PRODUCING...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED NEAR FRANKFORT...OR ABOUT OVER ILION...AND
MOVING NORTH AT 15 MPH.

THE THUNDERSTORMS WILL BE NEAR...
MIDDLEVILLE BY 625 PM EDT
NEWPORT BY 635 PM EDT
POLAND BY 640 PM EDT
COLD BROOK BY 645 PM EDT

RAINFALL AMOUNTS THROUGH 7 PM WILL GENERALLY RANGE BETWEEN A THIRD
OF AN INCH TO ONE INCH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IF
STORMS OVER ONEIDA COUNTY REDEVELOP AND MOVE OVER AREAS IN HERKIMER
COUNTY THAT ARE ALREADY SEEING HEAVY RAINFALL.

LAT...LON 4308 7520 4322 7508 4324 7513 4329 7511
      4320 7483 4293 7501 4299 7522 4303 7523
TIME...MOT...LOC 2150Z 202DEG 12KT 4305 7508

FRUGIS
Special weather statement, Jul 22, 8:40 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
840 PM EDT MON JUL 22 2013

NYZ052-053-059-060-230130-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY-
WESTERN RENSSELAER NY-
840 PM EDT MON JUL 22 2013

...A HEAVY THUNDERSTORM IN

  SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...WINDS UP TO 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR NEW BALTIMORE...OR ABOUT 11 MILES NORTH OF HUDSON...AND MOVING
NORTH AT 15 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO VOORHEESVILLE...
SELKIRK...RENSSELAER...RAVENA...KINDERHOOK...FEURA BUSH...EAST
GREENBUSH...DELMAR...COXSACKIE AND CASTLETON-ON-HUDSON.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS THUNDERSTORM. RAINFALL
RATES OF OVER ONE INCH PER HOUR IS POSSIBLE WITH THIS SLOW MOVING
THUNDERSTORM.

LAT...LON 4265 7398 4266 7367 4231 7368 4229 7394
TIME...MOT...LOC 0038Z 177DEG 15KT 4242 7381

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:24 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jul 22, 8:40 PM EDTSpecial Weather StatementALYAlbany50 min
Jul 23, 1:07 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more18 hr
Jul 23, 1:42 AM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more6 hr
Jul 23, 2:47 AM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Schoharie6 hr
Jul 23, 3:31 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster6 hr
Jul 23, 1:56 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster4 hr
Jul 23, 2:22 PM EDTSpecial Weather StatementALYDutchess23 min
Jul 23, 2:46 PM EDTSpecial Weather StatementALYDutchess29 min
Jul 23, 3:12 PM EDTSpecial Weather StatementALYDutchess63 min
Jul 23, 5:13 PM EDTSpecial Weather StatementALYColumbia62 min
Jul 23, 5:31 PM EDTAreal Flood AdvisoryALYColumbia, Greene3 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.